Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 15, 2007, 3:48 PM EDT for Orange County, Florida. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 3:48 PM EDT (19:48 UTC)
- Expired
- Jul 15, 2007, 4:32 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:08 PM EDT | TSTM WND GST 61 | Orlando International A, FL | ORLANDO INTERNATIONAL AIRPORT ASOS REPORTED 61 MPH/53 KNOT WIND GUST AND ONE QUARTER INCH HAIL. |
| Jul 15, 4:30 PM EDT | TSTM WND GST 60 | Orlando, FL | STRAIGHT-LINE WIND RIPPED OFF THE BACK PORCH OF A HOUSE. PIECES FLEW INTO A PARKED CAR CRACKING THE WINDSHIELD. REPORT FROM WFTV CHANNEL 9. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2390 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 151948 SVRMLB FLC095-152045- /O.NEW.KMLB.SV.W.0065.070715T1948Z-070715T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 348 PM EDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST ORANGE COUNTY IN FLORIDA. * UNTIL 445 PM EDT * AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASURE ISLAND...OR ABOUT 4 MILES EAST OF EPCOT...AND MOVING NORTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... DOCTOR PHILLIPS...SEA WORLD...WET N WILD WATER PARK...UNIVERSAL STUDIOS...OAK RIDGE...PINE CASTLE...ORLANDO INTERNATIONAL AIRPORT...ORLANDO...CONWAY...AZALEA PARK AND BELLE ISLE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 2843 8161 2830 8154 2836 8120 2859 8132 $$ KELLY
2 follow-up statements
000 WWUS52 KMLB 152003 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 402 PM EDT SUN JUL 15 2007 FLC095-152045- /O.CON.KMLB.SV.W.0065.000000T0000Z-070715T2045Z/ ORANGE FL- 402 PM EDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHWEST ORANGE COUNTY... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORLANDO INTERNATIONAL AIRPORT...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORLANDO INTERNATIONAL AIRPORT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND CONTINUOUS CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2843 8161 2830 8154 2836 8120 2859 8132 $$ KELLY
000 WWUS52 KMLB 152032 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 430 PM EDT SUN JUL 15 2007 FLC095-152040- /O.CAN.KMLB.SV.W.0065.000000T0000Z-070715T2045Z/ ORANGE FL- 430 PM EDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST ORANGE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...STRONG STORMS CONTINUE ACROSS NORTHEAST ORANGE COUNTY FROM AZALEA PARK TO BITHLO AND CHRISTMAS. STRONG WINDS OF 45 TO 55 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE. LAT...LON 2843 8161 2830 8154 2836 8120 2859 8132 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:10 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 15, 2:10 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT SUN JUL 15 2007 .DISCUSSION... CURRENTLY/TONIGHT...CONVECTION HAS BEEN ACTIVE IN THE FAR NORTH BUT ATMOSPHERE ACROSS THE CENTRAL/SOUTH MAY BE SLIGHTLY SUPPRESSED. STILL EXPECT STORMS TO DEVELOP SOUTHWARD AS THE WEST COAST BOUNDARY MOVES ACROSS THE PENINSULA AND INTERACTS WITH THE EAST COAST SEA BREEZE...WHICH WILL BE CONFINED CLOSE TO THE COAST. WITH LATER DEVELOPMENT...THESE STORMS SHOULD BE THE STRONGEST OF THE DAY AS INTERIOR TEMPS REACH THE MID 90S. FREQUENT LIGHTNING AND STRONG WIND GUSTS WILL BE THE MAIN HAZARDS. STORM MOTION SHOULD BE SLOWING ACROSS THE SOUTH HALF AND SOME HEAVY RAINFALL AMOUNTS MAY ALSO OCCUR. MON-WED...SHORT TERM MODELS BACKPEDALING ON RUSHING SURFACE RIDGE NORTHWARD. ORIGINALLY THIS FEATURE WAS SUPPOSED TO ADVANCE NORTHWARD OVERNIGHT INTO NORTH-CENTRAL FLORIDA...BUT LATEST MODEL RUNS SUGGEST THAT THE RIDGE AXIS...CURRENTLY NEAR LAKE OKEECHOBEE...WILL MOVE INTO EAST CENTRAL FLORIDA DURING THE AFTERNOON ON MON AND FINALLY INTO NORTH FLORIDA ON TUE. STEERING FLOW ON MON WILL AGAIN BE WEAK...THOUGH FLOW IS FCST TO BACK TO THE SOUTH/SOUTHEAST. EXPECT A COLLISION OF THE EAST/WEST COAST SEA BREEZE BOUNDARIES ACROSS THE INTERIOR AND WILL KEEP HIGHEST POPS ON THIS DAY OVER THE NORTH AND TOWARDS THE INTERIOR. WITH A DEEP EAST/SOUTHEASTERLY FLOW DEVELOPING EXPECT HIGHEST CONCENTRATION OF POPS INTO WED TO BE ACROSS THE INTERIOR AND TOWARDS WEST CENTRAL FLORIDA. AREAS NEARER THE COAST WILL HAVE BEST OPPORTUNITIES FOR PCPN LATE MORNING/EARLY AFTERNOON AS THE EAST COAST SEA BREEZE MOVES ONSHORE AND CONTINUES TO VENTURE INLAND. OVERNIGHT/EARLY MORNING WILL ALSO BE A DIURNALLY FAVORED TIME FOR AREAS ALONG THE COAST TO RECEIVE A SHOWER DUE TO THE ONSHORE FLOW. IN THE UPPER LEVELS A STRONG AREA OF HIGH PRESSURE WILL BUILD WEST ACROSS THE PENINSULA WITH SOME WARMING ALOFT TAKING PLACE. TEMPERATURES AT THE SURFACE WILL BE NEAR SEASONAL NORMS. THUR-SUN...SURFACE RIDGE AXIS ACROSS NORTH FLORIDA EXPECTED TO VENTURE BACK SOUTHWARD AND LIE ACROSS CENTRAL FLORIDA THU-SUN AS A COLD FRONT TO THE NORTH STRUGGLES TO PUSH ITSELF INTO THE GULF COAST STATES. ALOFT...THE MID LEVEL RIDGE WILL GRADUALLY WEAKEN SLIGHTLY AND GET NUDGED SOUTHWARD ACROSS THE SOUTHERN PENINSULA AS AN UPPER TROUGH DIGS INTO THE OHIO/TENNESSEE VALLEYS. IT DOES APPEAR THAT DRIER AIR WILL INFILTRATE ACROSS THE PENINSULA AS THE WESTERN RIDGE RIDGE AXIS BUILDS OVER THE REGION...THOUGH WILL CONTINUE WITH LOW END SCT POPS WITH GREATER CHANCES FURTHER INLAND DURING THIS TIME. && .AVIATION...EXPECT SOME STRONG STORMS AS THE EAST/WEST COAST BOUNDARIES COLLIDE. IN THE SHORT TERM THIS WILL BE KDAB AND POSSIBLY DOWN TO KSFB WHERE GUSTY OUTFLOW WINDS WILL OCCUR. THEN THROUGH LATE AFTERNOON/EARLY EVENING IT LOOKS LIKE THE STRONGEST STORMS WILL BE ACROSS THE SOUTH HALF OF THE AREA BUT THEY COULD AFFECT MCO. THESE STORMS ACROSS THE SOUTH WILL BE SLOWER MOVING WITH FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY DOWNPOURS THE MAIN HAZARDS. && .MARINE...OFFSHORE MOVING STORMS CAN BE EXPECTED THROUGH EARLY EVENING...ESPECIALLY FROM ABOUT SEBASTIAN INLET NORTHWARD. OUTSIDE THE STORMS THERE ARE NO WIND/SEA CONCERNS WITH MAINLY SOUTH FLOW LESS THAN 10 KNOTS AND SEAS 2 FEET OR LESS. MON-FRI...THOUGH DELAYED PER LATEST MODEL RUNS...THE LOW LEVEL RIDGE AXIS IS PROGGED TO MOVE INTO EAST CENTRAL FLORIDA ON MON AND CONTINUE ITS NORTHWARD JOURNEY INTO NORTH FLORIDA ON TUE. HOWEVER THIS FEATURE IS EXPECTED TO BE KNOCKED BACK INTO CENTRAL FLORIDA DURING THE DAY ON THU AND INTO FRI. WILL START WITH LIGHT SOUTHWEST FLOW ON MON...THOUGH THIS IS EXPECTED TO TRANSITION TO SOUTHEASTERLY BY LATE MORNING AND WILL CONTINUE WITH SOME SORT OF SOUTHERLY TO EASTERLY FLOW THROUGH THE PERIOD. EXPECT PERIODS OF WIND SPEEDS 5-10 KTS/10-15 KTS. SEAS OF 2-3 FT WILL BUILD TO 3-4 FT LATE TUE THROUGH WED BEFORE SUBSIDING BACK TO 2-3 FT THU/FRI. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 75 90 / 30 40 10 30 MCO 75 91 75 92 / 30 50 20 40 MLB 74 89 77 88 / 30 40 20 40 VRB 74 90 76 89 / 30 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY LONG TERM....SEDLOCK
Hazardous weather outlook, Jul 15, 4:29 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 429 AM EDT SUN JUL 15 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 160930- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 429 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... MOIST AND UNSTABLE CONDITIONS WILL AGAIN RESULT IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. STORMS ARE INITIALLY EXPECTED TO FORM ALONG THE COAST...POSSIBLY NEAR VERO BEACH AND FORT PIERCE BEFORE SPREADING INLAND TOWARDS LAKE OKEECHOBEE...RURAL OSCEOLA COUNTY AND THE ORLANDO METRO AREA. THE STRONGEST CELLS ARE LIKELY TO DEVELOP ACROSS THE INTERIOR COUNTIES AND WILL CAPABLE OF PRODUCING VERY HEAVY RAIN...WIND GUSTS IN EXCESS OF 50 MPH AND EXCESSIVE LIGHTNING. LIGHTNING IS FLORIDAS NUMBER ONE WEATHER-RELATED KILLER AND IS MOST PREVALENT DURING JULY. ALWAYS SEEK SHELTER INDOORS AT THE FIRST SIGN OF LIGHTNING. ...FLOOD IMPACT... STORMS THIS AFTERNOON MAY PRODUCE UP TO 2 TO 3 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME. RAINFALL RATES THIS INTENSE OFTEN RESULT IN MINOR URBAN FLOODING. ...RIP CURRENT IMPACT... ALTHOUGH THE THREAT FOR RIP CURRENTS IS LOW TODAY...RIP CURRENTS MAY STILL FORM NEAR JETTIES OR PIERS. REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS ARE EXPECTED TO PUSH SLOWLY NORTHEASTWARD OFF THE MAINLAND...ACROSS THE INTRACOASTAL WATERS AND INTO THE NEARSHORE ATLANTIC WATERS. THE STRONGEST CELLS WILL CONTAIN FREQUENT LIGHTNING AND MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND LOCALLY ROUGH SEAS...MAINLY NORTH OF COCOA BEACH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED LIGHTNING STORMS WILL REMAIN IN THE FORECAST THROUGH THE UPCOMING WEEK. A DEVELOPING ONSHORE FLOW SUGGESTS THAT THE GREATEST THREAT FOR STORMS WILL BE ACROSS THE INTERIOR COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. HIRSCH
In the hours before
Special weather statement, Jul 15, 1:14 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 114 PM EDT SUN JUL 15 2007 FLZ041-044-141-151800- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 114 PM EDT SUN JUL 15 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...NORTHERN VOLUSIA COUNTY... AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS FROM NEAR LAKE GEORGE TO BETWEEN ASTOR AND PAISLEY ...MOVING EAST NORTHEAST AT 15 MPH. THESE STORMS WILL MOVE ACROSS NORTH LAKE COUNTY AND NORTH VOLUSIA COUNTY...AFFECTING AREAS GENERALLY ALONG AND NORTH OF STATE ROUTE 44. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. RL
Special weather statement, Jul 15, 3:20 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 320 PM EDT SUN JUL 15 2007 FLZ059-152000- ST. LUCIE- 320 PM EDT SUN JUL 15 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN ST. LUCIE COUNTY... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES WEST OF PORT SAINT LUCIE...MOVING WEST AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING. KELLY
Special weather statement, Jul 15, 3:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 327 PM EDT SUN JUL 15 2007 FLZ141-152015- COASTAL VOLUSIA COUNTY- 327 PM EDT SUN JUL 15 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN VOLUSIA COUNTY... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM ALONG THE BARRIER ISLAND JUST EAST OF EDGEWATER... DEVELOPING SOUTH DOWN THE SEA BREEZE TOWARD OAK HILL. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING. A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 345 PM FOR THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. KELLY
Special weather statement, Jul 15, 3:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 343 PM EDT SUN JUL 15 2007 FLZ045-053-152030- ORANGE-OSCEOLA- 343 PM EDT SUN JUL 15 2007 ...STRONG THUNDERSTORMS AFFECTING ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE BUENA VISTA...MOVING NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SEA WORLD AND UNIVERSAL STUDIOS. ADDITIONAL STORMS ARE DEVELOPING SOUTHWARD INTO NORTHWEST OSCEOLA COUNTY NEAR KISSIMMEE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:46 PM EDT | Special Marine Warning | MLB | 119 min | |
| Jul 15, 4:41 PM EDT | Tornado Warning | MLB | Brevard | 49 min |
| Jul 15, 5:20 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 27 min |
| Jul 15, 5:20 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 55 min |
| Jul 15, 7:02 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 33 min |
| Jul 15, 7:14 PM EDT | Special Marine Warning | MLB | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.